Invariant measures for the stable foliation on negatively curved periodic manifolds
Annales de l'Institut Fourier, Volume 58 (2008) no. 1, p. 85-105

We classify reversible measures for the stable foliation on manifolds which are infinite covers of compact negatively curved manifolds. We extend the known results from hyperbolic surfaces to varying curvature and to all dimensions.

Nous décrivons les mesures réversibles associées au feuilletage stable du flot géodésique sur une variété périodique de courbure négative. Nous étendons ainsi ce qui était connu pour les surfaces hyperboliques aux cas de courbure variable et de dimension supérieure.

DOI : https://doi.org/10.5802/aif.2345
Classification:  37D40,  37A40,  53C12
Keywords: Invariant measure, stable foliation, negative curvature
@article{AIF_2008__58_1_85_0,
     author = {Ledrappier, Fran\c cois},
     title = {Invariant measures for the stable  foliation on negatively curved periodic manifolds},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {58},
     number = {1},
     year = {2008},
     pages = {85-105},
     doi = {10.5802/aif.2345},
     mrnumber = {2401217},
     zbl = {1149.37022},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2008__58_1_85_0}
}
Ledrappier, François. Invariant measures for the stable  foliation on negatively curved periodic manifolds. Annales de l'Institut Fourier, Volume 58 (2008) no. 1, pp. 85-105. doi : 10.5802/aif.2345. http://www.numdam.org/item/AIF_2008__58_1_85_0/

[1] Babillot, M. On the classification of invariant measures for horospherical foliations on nilpotent covers of negatively curved manifolds, Random walks and geometry, (V.A. Kaimanovich, Ed.) de Gruyter, Berlin (2004), pp. 319-335 | Zbl 1069.37022

[2] Bowen, R.; Marcus, B. Unique ergodicity for horocycle foliations, Israel J. Math., Tome 26 (1977), pp. 43-67 | Article | MR 451307 | Zbl 0346.58009

[3] Cartan, É. Leçons sur la géométrie des espaces de Riemann (1928) (Paris) | Zbl 0060.38101

[4] Coornaert, M.; Papadopoulos, A. Horofunctions and symbolic dynamics on Gromov hyperbolic groups, Glasgow Math.J., Tome 43 (2001), pp. 425-456 | Article | MR 1878587 | Zbl 1044.20027

[5] Dal’Bo, F. Remarques sur le spectre des longueurs d’une surface et comptages, Bol. Soc. Brasil. Mat. (N.S.), Tome 30 (1999) no. 2, pp. 199-221 | Article | Zbl 1058.53063

[6] Garnett, L. Foliations, the ergodic theorem and Brownian motion, J. Funct. Anal., Tome 51 (1983), pp. 285-311 | Article | MR 703080 | Zbl 0524.58026

[7] Ghys, E.; De La Harpe, P. Sur les groupes hyperboliques, d’après Mikhael Gromov, Progress in math., Birkhäuser, Tome 83 (1990) | Zbl 0731.20025

[8] Gromov, M. Hyperbolic Groups, Essays in Group Theory, Math. Sci. Res. Inst. Publ., Tome 8 (1987), pp. 75-263 | MR 919829 | Zbl 0634.20015

[9] Hamenstädt, U. Harmonic measures for compact negatively curved manifolds, Acta Mathematica, Tome 178 (1997), pp. 39-107 | Article | MR 1448711 | Zbl 0899.58031

[10] Hamenstädt, U. Ergodic properties of Gibbs measures on nilpotent covers, Ergod. Th. & Dynam. Sys., Tome 22 (2002), pp. 1169-1179 | Article | MR 1926280 | Zbl 1014.37020

[11] Helgason, S. Differential Geometry, Lie Groups and Symmetric spaces, Graduate Studies in Mathematics, Academic Press, New York (2001) | MR 1834454 | Zbl 0451.53038

[12] Kaimanovich, V. A. Brownian motion on foliations: Entropy, invariant measures, mixing, Funct. Anal. Appl., Tome 22 (1989), pp. 326-328 | Article | MR 977003 | Zbl 0675.58039

[13] Karpelevich, F. I. The geometry of geodesics and the eigenfunctions of the Laplacian on symmetric spaces, Trans. Moskov. Math. Soc., Tome 14 (1965), pp. 48-185 | MR 231321 | Zbl 0164.22202

[14] Katok, A.; Hasselblatt, B. Introduction to the modern theory of dynamical systems, CUP (1995) (Cambridge) | Zbl 0878.58020

[15] Ledrappier, F.; Sarig, O. Invariant measures for the horocycle flow on periodic hyperbolic surfaces (to appear, Isr. J. Math.) | Zbl 05142859

[16] Margulis, G. A. Discrete subgroups of semi-simple groups, Ergebnisse, Band 17, Springer-Verlag (1991) | Zbl 0732.22008

[17] Otal, J.-P. Sur la géométrie symplectique de l’espace des géodésiques d’une variété à courbure négative, Rev. Mat. Iberoamericana, Tome 8 (1992), pp. 441-456 | Zbl 0777.53042

[18] Roblin, T. Ergodicité et équidistribution en courbure négative, S.M.F., Mémoires, Tome 95 (2003) | Numdam | MR 2057305 | Zbl 1056.37034

[19] Roblin, T. Un théorème de Fatou pour les densités conformes avec applications aux revêtements galoisiens en courbure négative, Isr. J. Math., Tome 147 (2005), pp. 333-357 | Article | MR 2166367 | Zbl pre05196723

[20] Sarig, O. Invariant measures for the horocycle flow on Abelian covers, Inv. Math., Tome 157 (2004), pp. 519-551 | Article | MR 2092768 | Zbl 1052.37004